Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 97, NWS Memphis, TN

March 15, 20084 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Mar 15, 2008, 10:27 AM CDT for 4 counties in Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2008, 10:27 AM CDT (15:27 UTC)
Expired
Mar 15, 2008, 11:15 AM CDT
In force
48 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chester County, TN, Fayette County, TN, Hardeman County, TN, Madison County, TN

The radar

The Memphis radar (KNQA), 71 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 151527
SVRMEG
TNC023-047-069-113-151615-
/O.NEW.KMEG.SV.W.0097.080315T1527Z-080315T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1027 AM CDT SAT MAR 15 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1115 AM CDT

* AT 1027 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED 14 MILES WEST OF SOMERVILLE...OR ABOUT 13 MILES NORTH OF
  COLLIERVILLE...AND MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WHITEVILLE...BOLIVAR...CLOVERPORT...SILERTON AND MASSEYVILLE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3552 8870 3535 8865 3530 8870 3527 8871
      3513 8962 3525 8965 3531 8963 3540 8923
      3540 8920 3541 8918
TIME...MOT...LOC 1527Z 255DEG 44KT 3524 8954

$$
1 follow-up statement
000 
WWUS54 KMEG 151611
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 AM CDT SAT MAR 15 2008

TNC023-047-069-113-151621-
/O.EXP.KMEG.SV.W.0097.000000T0000Z-080315T1615Z/
FAYETTE TN-MADISON TN-CHESTER TN-HARDEMAN TN-
1111 AM CDT SAT MAR 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARDEMAN...
SOUTHWESTERN CHESTER...SOUTHERN MADISON AND NORTHERN FAYETTE COUNTIES
WILL EXPIRE AT 1115 AM CDT...

AT 1111 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3552 8870 3535 8865 3530 8870 3527 8871
      3513 8962 3525 8965 3531 8963 3540 8923
      3540 8920 3541 8918
TIME...MOT...LOC 1611Z 255DEG 44KT 3538 8890

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 9:33 AM CDT, 54 minutes earlier.

Area forecast discussion, Mar 15, 9:33 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
933 AM CDT SAT MAR 15 2008

.DISCUSSION...

MAIN AREA OF THUNDERSTORMS HAS PUSHED EAST OF THE FORECAST AREA.
HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH
THE FORECAST AREA JUST BEHIND THE COLD FRONT. WILL UPDATE ZONES TO
ADJUST POPS FOR THIS AFTERNOON. WILL ALSO ADJUST TEMPERATURES OVER
PARTS OF NORTH MISSISSIPPI.

&&

.PREV DISCUSSION... /ISSUED 316 AM CDT SAT MAR 15 2008/

DISCUSSION...
A VERY ACTIVE SEVERE WEATHER SITUATION CONTINUES DURING THE EARLY
MORNING HOURS ACROSS THE MID SOUTH. A WARM FRONT WAS DRAPED FROM
SOUTHEAST AR TO NORTHEAST MS AS OF 3 AM CDT. AREAS ALONG AND NORTH
OF THIS FRONT WERE UNDER THREAT OF LARGE HAIL...DAMAGING WINDS AND
LOCALIZED HEAVY RAIN. A SURFACE LOW WILL MOVE NORTHEASTWARD ALONG THIS
BOUNDARY THROUGH MID MORNING AND THE LEFT ENTRANCE REGION OF AN H3
130 KNOT JET STREAK WILL PROVIDE THE DYNAMICS FOR ANOTHER ROUND OF
SEVERE WEATHER THROUGH SUNRISE. SATELLITE AND WSR-88D DATA SHOWS
AN INBOUND LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS
NORTHERN AR AT THIS TIME IN ADVANCE OF AN H5 SHORTWAVE TROUGH.
CURRENT SEVERE THUNDERSTORM WATCHES IN EFFECT LOOK GOOD.

WILL SEE RESIDUAL SHOWERS AND THUNDERSTORMS LATER TODAY BEHIND THE
SHORTWAVE. HIGH PRESSURE ALOFT BUILDS INTO THE REGION SUNDAY AND
PERSISTS INTO MONDAY FOR MOSTLY CLEAR SKIES. BY MONDAY
NIGHT...GULF MOISTURE WILL BEGIN STREAMING NORTHWARD AS AN H5 UPPER
LEVEL LOW PRESSURE SYSTEM SLOWLY PULLS OUT OF THE DESERT
SOUTHWEST. THE 00 UTC GFS IS DEEPER WITH THIS SYSTEM THAN THE 00
UTC ECMWF. ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE
TUESDAY AFTERNOON AND TUESDAY NIGHT AHEAD OF THIS SYSTEM.

ANOTHER HIGH PRESSURE RIDGE BUILDS INTO THE REGION THURSDAY AND
FRIDAY FOR TRANQUIL WEATHER AND NEAR NORMAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  62  41  61  45 /  40  10  10  10
MKL  59  37  59  41 /  40  10  10  10
JBR  59  38  57  42 /  40  10  10  10
TUP  68  40  63  44 /  40  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 15, 7:40 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
740 AM CDT SAT MAR 15 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
740 AM CDT SAT MAR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND TUESDAY
NIGHT AHEAD OF A POWERFUL UPPER LEVEL STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AFTERNOON AND EVENING.

In the hours before

Local storm report, Mar 15, 7:11 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
711 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     HAIL             CRAWFORDSVILLE          35.23N 90.33W
03/14/2008  E1.25 INCH       CRITTENDEN         AR   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZED HAIL

1135 PM     HAIL             9 E DOWNTOWN MEMPHIS    35.13N 89.89W
03/14/2008  E0.75 INCH       SHELBY             TN   TRAINED SPOTTER

1144 PM     HAIL             3 NE TUPELO             34.29N 88.69W
03/14/2008  M0.75 INCH       LEE                MS   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED 3 MILES NORTHEAST OF TUPELO.

1155 PM     HAIL             5 SE JONESBORO          35.77N 90.62W
03/14/2008  M0.25 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            PEA SIZE HAIL 5 MILES SOUTHEAST OF JONESBORO.

1200 AM     HAIL             OLIVE BRANCH            34.95N 89.83W
03/15/2008  M1.75 INCH       DESOTO             MS   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED IN OLIVE BRANCH.

1205 AM     HAIL             OLIVE BRANCH            34.95N 89.83W
03/15/2008  M0.88 INCH       DESOTO             MS   COUNTY OFFICIAL

            NICKEL SIZE HAIL REPORTED IN OLIVE BRANCH.

1205 AM     HAIL             OLIVE BRANCH            34.95N 89.83W
03/15/2008  M0.75 INCH       DESOTO             MS   TRAINED SPOTTER

            0.75 INCH HAIL IS REPORTED IN OLIVE BRANCH.

1225 AM     HAIL             CASH                    35.80N 90.93W
03/15/2008  E0.88 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

1225 AM     HAIL             COLLIERVILLE            35.06N 89.68W
03/15/2008  E1.75 INCH       SHELBY             TN   TRAINED SPOTTER

1230 AM     HAIL             WEST MEMPHIS            35.15N 90.18W
03/15/2008  E1.25 INCH       CRITTENDEN         AR   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZED HAIL. GROUND COVERED

1231 AM     HAIL             CRAWFORDSVILLE          35.23N 90.33W
03/15/2008  M1.75 INCH       CRITTENDEN         AR   COUNTY OFFICIAL

            GOLF BALL SIZE HAIL REPORTED IN CRAWFORDSVILLE.

1233 AM     HAIL             BARTLETT                35.22N 89.84W
03/15/2008  E1.00 INCH       SHELBY             TN   PUBLIC

            QUARTER SIZE HAIL REPORTED IN BARTLETT.

1235 AM     HAIL             19 SW SOMERVILLE        35.04N 89.59W
03/15/2008  E0.75 INCH       FAYETTE            TN   NWS EMPLOYEE

1240 AM     HAIL             LAKELAND                35.24N 89.73W
03/15/2008  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

1244 AM     HAIL             MARION                  35.21N 90.20W
03/15/2008  E1.00 INCH       CRITTENDEN         AR   TRAINED SPOTTER

1255 AM     HAIL             3 N BARTLETT            35.26N 89.84W
03/15/2008  M0.75 INCH       SHELBY             TN   TRAINED SPOTTER

1255 AM     HAIL             JONESBORO               35.82N 90.69W
03/15/2008  E0.88 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

0105 AM     HAIL             8 SW MILLINGTON         35.25N 89.99W
03/15/2008  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

0111 AM     HAIL             BAY                     35.74N 90.56W
03/15/2008  E0.75 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

0128 AM     HAIL             2 N ELLENDALE           35.26N 89.83W
03/15/2008  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

0135 AM     HAIL             LEPANTO                 35.61N 90.33W
03/15/2008  E0.75 INCH       POINSETT           AR   PUBLIC

0148 AM     HAIL             DYESS                   35.59N 90.21W
03/15/2008  E0.75 INCH       MISSISSIPPI        AR   EMERGENCY MNGR

0230 AM     HAIL             ATOKA                   35.45N 89.77W
03/15/2008  E0.75 INCH       TIPTON             TN   TRAINED SPOTTER

            PENNY SIZE HAIL IN ATOKA

0312 AM     HAIL             WYNNE                   35.23N 90.79W
03/15/2008  E0.88 INCH       CROSS              AR   PUBLIC

0410 AM     TSTM WND DMG     ROBINSONVILLE           34.82N 90.32W
03/15/2008                   TUNICA             MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

0415 AM     HAIL             HERNANDO                34.83N 89.99W
03/15/2008  E1.75 INCH       DESOTO             MS   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL

0415 AM     TSTM WND DMG     HERNANDO                34.83N 89.99W
03/15/2008                   DESOTO             MS   LAW ENFORCEMENT

            NARROW AREA OF DEBRIS REPORTED ON ROADWAY NEAR TULANE AND
            FOG ROAD

0445 AM     HAIL             6 N BYHALIA             34.95N 89.69W
03/15/2008  E1.00 INCH       MARSHALL           MS   TRAINED SPOTTER

0446 AM     HAIL             5 S BYHALIA             34.79N 89.69W
03/15/2008  E0.75 INCH       MARSHALL           MS   EMERGENCY MNGR

0503 AM     HAIL             HOLLY SPRINGS           34.77N 89.44W
03/15/2008  E0.75 INCH       MARSHALL           MS   TRAINED SPOTTER

0515 AM     HAIL             1 E EUDORA              34.83N 90.13W
03/15/2008  E0.75 INCH       DESOTO             MS   TRAINED SPOTTER

0515 AM     HAIL             HERNANDO                34.83N 89.99W
03/15/2008  E0.75 INCH       DESOTO             MS   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED AT HERNANDO TOWN SQUARE

0515 AM     HAIL             HERNANDO                34.83N 89.99W
03/15/2008  E0.75 INCH       DESOTO              TSTM WND DMG     JUMPERTOWN              34.71N 88.66W
03/15/2008                   PRENTISS           MS   BROADCAST MEDIA

            NW PRENTISS STORE DEMOLISHED

0615 AM     HAIL             3 N GLENDORA            33.87N 90.29W
03/15/2008  E0.88 INCH       TALLAHATCHIE       MS   TRAINED SPOTTER

0615 AM     TSTM WND DMG     POTTS CAMP              34.65N 89.31W
03/15/2008                   MARSHALL           MS   TRAINED SPOTTER

            POWER LINES DOWN

0616 AM     TSTM WND DMG     JUMPERTOWN              34.71N 88.66W
03/15/2008                   PRENTISS           MS   LAW ENFORCEMENT

            TREES DOWN BETWEEN ROUTE 5031 AND HWY 4 BY JUMPERTOWN
            SCHOOL

0616 AM     HAIL             JUMPERTOWN              34.71N 88.66W
03/15/2008  E1.00 INCH       PRENTISS           MS   LAW ENFORCEMENT

0622 AM     HAIL             NEW ALBANY              34.49N 89.02W
03/15/2008  E0.75 INCH       UNION              MS   LAW ENFORCEMENT

0647 AM     HAIL             BALDWYN                 34.50N 88.63W
03/15/2008  E1.00 INCH       LEE                MS   LAW ENFORCEMENT

0700 AM     HAIL             TISHOMINGO              34.64N 88.23W
03/15/2008  E1.00 INCH       TISHOMINGO         MS   TRAINED SPOTTER

&&

TLSJR
Special weather statement, Mar 15, 8:59 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
859 AM CDT SAT MAR 15 2008

ARZ035-036-151430-
CROSS AR-CRITTENDEN AR-
859 AM CDT SAT MAR 15 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  WEST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  CROSS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 4
MILES WEST OF FAIR OAKS AT 859 AM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CRITTENDEN AND CROSS COUNTIES...INCLUDING THE CITIES OF
EARLE...PARKIN AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Mar 15, 9:29 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
929 AM CDT SAT MAR 15 2008

ARZ035-036-151500-
CROSS AR-CRITTENDEN AR-
929 AM CDT SAT MAR 15 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN CROSS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 6
MILES SOUTHEAST OF VANNDALE AT 929 AM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CRITTENDEN AND CROSS COUNTIES...INCLUDING THE CITIES OF
EARLE...PARKIN AND TURRELL...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Mar 15, 10:18 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1018 AM CDT SAT MAR 15 2008

ARZ027-035-036-151545-
CROSS AR-CRITTENDEN AR-POINSETT AR-
1018 AM CDT SAT MAR 15 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF VANNDALE AT 1018 AM CDT...
MOVING EAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRITTENDEN...CROSS AND POINSETT COUNTIES...INCLUDING THE
CITIES OF MARKED TREE...TURRELL AND TYRONZA...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1045
AM CDT.
Special weather statement, Mar 15, 10:22 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1022 AM CDT SAT MAR 15 2008

TNZ089-090-151545-
FAYETTE TN-HARDEMAN TN-
1022 AM CDT SAT MAR 15 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 17
MILES WEST OF SOMERVILLE AT 1022 AM CDT...MOVING EAST AT 55 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN FAYETTE AND HARDEMAN COUNTIES...INCLUDING THE CITY OF
BOLIVAR...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Mar 15, 10:24 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1024 AM CDT SAT MAR 15 2008

ARZ036-048-049-MSZ007-151600-
LEE AR-ST. FRANCIS AR-CRITTENDEN AR-TUNICA MS-
1024 AM CDT SAT MAR 15 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHERN LEE COUNTY IN EASTERN ARKANSAS...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES EAST OF PALESTINE AT 1024 AM CDT...
MOVING EAST AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRITTENDEN...LEE...ST. FRANCIS AND TUNICA COUNTIES...
INCLUDING THE CITIES OF FORREST CITY...HUGHES...MADISON AND
PALESTINE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 1100 AM CDT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 11:27 PM CDTSevere Thunderstorm WarningMEGShelby48 min
Mar 14, 11:43 PM CDTSevere Thunderstorm WarningMEGShelby47 min
Mar 15, 12:13 AM CDTSevere Thunderstorm WarningMEGFayette, Shelby47 min
Mar 15, 12:15 AM CDTSevere Thunderstorm WarningMEGShelby45 min
Mar 15, 12:28 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton47 min
Mar 15, 12:58 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Shelby, Tipton47 min
Mar 15, 1:01 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton44 min
Mar 15, 1:56 AM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton49 min
Mar 15, 3:45 AM CDTSevere Thunderstorm WarningMEGShelby45 min
Mar 15, 4:11 AM CDTFlash Flood WarningMEGShelby3 hr
Mar 15, 4:29 AM CDTSevere Thunderstorm WarningMEGFayette, Shelby46 min
Mar 15, 9:59 AM CDTSevere Thunderstorm WarningMEGShelby46 min
Mar 15, 10:41 AM CDTSevere Thunderstorm WarningMEGShelby49 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.